Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 209, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 4:22 PM CDT for 4 counties in Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2014, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 9, 2014, 5:03 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:34 PM CDT | TSTM WND DMG | Inverness, MS | A FEW TREES AND POWER LINES DOWN. |
| Jun 9, 4:40 PM CDT | TSTM WND DMG | Moorhead, MS | A FEW TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
895
WUUS54 KJAN 092122
SVRJAN
MSC011-053-083-133-092215-
/O.NEW.KJAN.SV.W.0209.140609T2122Z-140609T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
WESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 422 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF BOYLE TO ANGUILLA...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOLLY RIDGE AND CLEVELAND AROUND 430 PM CDT.
RENOVA AND MURPHY AROUND 435 PM CDT.
INDIANOLA AROUND 440 PM CDT.
MIDNIGHT AROUND 445 PM CDT.
ISOLA AND INVERNESS AROUND 450 PM CDT.
SUNFLOWER AND RULEVILLE AROUND 455 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LOUISE...SILVER CITY AND
DODDSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3398 9044 3382 9044 3381 9041 3309 9037
3311 9043 3305 9043 3301 9037 3300 9045
3293 9045 3293 9066 3309 9066 3312 9069
3312 9070 3320 9068 3327 9076 3352 9076
3353 9088 3368 9089 3400 9051
TIME...MOT...LOC 2122Z 231DEG 30KT 3371 9081 3297 9080
HAIL...1.00IN
WIND...60MPH
$$
MRM3 follow-up statements
905
WWUS54 KJAN 092132
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT MON JUN 9 2014
MSC011-092142-
/O.CAN.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
BOLIVAR MS-
432 PM CDT MON JUN 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLIVAR COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3398 9044 3382 9044 3381 9041 3309 9037
3311 9043 3305 9043 3301 9037 3300 9045
3293 9045 3293 9066 3309 9066 3313 9069
3312 9070 3320 9068 3327 9076 3361 9076
3362 9066 3386 9066 3400 9051
TIME...MOT...LOC 2132Z 231DEG 30KT 3370 9054 3317 9062
$$
MSC053-083-133-092215-
/O.CON.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
432 PM CDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HUMPHREYS...
WESTERN LEFLORE AND SUNFLOWER COUNTIES UNTIL 515 PM CDT...
AT 432 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RULEVILLE TO 5 MILES NORTHEAST OF MURPHY...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
DREW AND MOORHEAD AROUND 440 PM CDT.
BELZONI AROUND 445 PM CDT.
SWIFTOWN AROUND 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3398 9044 3382 9044 3381 9041 3309 9037
3311 9043 3305 9043 3301 9037 3300 9045
3293 9045 3293 9066 3309 9066 3313 9069
3312 9070 3320 9068 3327 9076 3361 9076
3362 9066 3386 9066 3400 9051
TIME...MOT...LOC 2132Z 231DEG 30KT 3370 9054 3317 9062
HAIL...1.00IN
WIND...60MPH
$$
MRM941
WWUS54 KJAN 092152 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT MON JUN 9 2014
MSC053-083-133-092215-
/O.CON.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
452 PM CDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
HUMPHREYS...WESTERN LEFLORE AND EASTERN SUNFLOWER COUNTIES UNTIL 515
PM CDT...
AT 452 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF DREW TO MIDNIGHT...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
HUMPHREYS...EASTERN SUNFLOWER AND WESTERN LEFLORE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3382 9044 3382 9041 3311 9039 3309 9038
3311 9043 3305 9043 3302 9038 3300 9046
3293 9045 3293 9062 3312 9062 3327 9056
3359 9054 3396 9045
TIME...MOT...LOC 2152Z 231DEG 30KT 3379 9039 3304 9050
HAIL...1.00IN
WIND...60MPH
$$
MRM126
WWUS54 KJAN 092203
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CDT MON JUN 9 2014
MSC053-083-133-092213-
/O.CAN.KJAN.SV.W.0209.000000T0000Z-140609T2215Z/
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
503 PM CDT MON JUN 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HUMPHREYS...WESTERN
LEFLORE AND SOUTHEASTERN SUNFLOWER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3382 9044 3382 9041 3311 9039 3309 9038
3311 9043 3305 9043 3302 9038 3300 9046
3293 9045 3293 9062 3312 9062 3327 9056
3359 9054 3396 9045
TIME...MOT...LOC 2203Z 231DEG 30KT 3385 9030 3310 9042
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT MON JUN 9 2014 .DISCUSSION... TODAY THROUGH WEDNESDAY OVERVIEW...STRONG TO SEVERE SQUALL LINE WITH FREQUENT LIGHTING AND HEAVY RAIN MOVING INTO WESTERN ARKLAMISS NOW AND WILL CONTINUE EASTWARD TOWARDS I-55 CORRIDOR BY 5-6PM AND TO EAST MS BY 8-10PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM WITH A POSSIBLE EXTENSION INTO EAST MS THIS EVENING. A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH TOMORROW FOR NORTH MS AS THIS LINE IS THE FIRST ROUND OF SEVERAL THAT COULD IMPACT THE REGION WITH POSSIBLE EXPANSION INTO THE DELTA. A POTENT LEAD EJECTING S/WV TROUGH FROM A A DEVELOPING CUT-OFF MID LEVEL LOW OVER OVER OK IS ENHANCING UPPER LEVEL DIVERGENCE CONGRUENT WITH 40-50 H5 CYCLONIC FLOW OVERTOP A MOIST AND MODERATELY SHEARED /35 KT 0-6 KM/ UNSTABLE AIRMASS /~2000 J/KG MLCAPE/. EFFECTIVE SRH VALUES NEAR 200 M2/S2 WILL OVERSPREAD THE DELTA REGION NEXT 3 HOURS AND ANY EASTWARD BOWING STRUCTURE COULD COMBINE WITH 30-35 KT 0-3 KM SHEAR FOR MESOVORTICY GENERATION. WHILE A TORNADO CAN NOT BE RULED OUT...THE LIKELIHOOD IS LOW. THIS ENVIRONMENT WILL SUPPORT DAMAGING STRAIGHT LINE WINDS AND QUARTER SIZED HAIL MAINLY ALONG AND NORTH OF A NATCHEZ TO MAGEE TO MERIDIAN LINE WHERE BEST SHEAR/INSTABILITY COMBO WILL EXIST WITH SOUTHERN FLANK MORE SW TILTED AND OUTFLOW DOMINANT. THIS LINE WILL PROGRESS QUICKLY THROUGH THE REGION BY LATE EVENING BUT A STRONGER JET MAX AND ADDITIONAL UPPER DIVERGENCE WILL OVERSPREAD THE ARKLATEX AND AID IN DEVELOPMENT OF ANOTHER RAIN/ TSTORM BAND OVERNIGHT. THIS BAND WILL BE ORIENTED ALONG A SLOW MOVING FRONT ATTENDANT TO A DEVELOPING SURFACE LOW ACROSS MID MS VALLEY. HEAVY RAIN AND TRAINING OF STORMS COULD HEIGHTEN THE FLASH FLOOD POTENTIAL FOR THE DELTA REGION AND AN EXPANSION OF THE FLASH FLOOD WATCH MAY BE NEEDED. THIS BAND SHOULD PRECLUDE THE DELTA AREA FROM STRONG/SEVERE TUESDAY BUT THE REMAINDER OF THE AREA TO THE S/E COULD AGAIN SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS. INSTABILITY /500-1500 J/KG MLCAPE/ WILL ONCE AGAIN BUILD TOMORROW AFTN SOUTH AND EAST OF ONGOING ACTIVITY AS MAIN PARENT TROUGH AXIS AND ASSOCIATED QG LIFT PIVOTS OVER THE REGION. 0-3 KM SRH WILL RANGE 100-200 M2/S2 WHICH IS HIGHLY CONDITIONAL FOR TORNADO DEVELOPMENT. THIS 2ND ROUND OF STRONG TO SEVERE STORMS SHOULD EXIT THE REGION BY MID EVENING TUESDAY BUT A THIRD POSSIBLE THINNER LINE OF STRONGLY FORCED SHOWERS/STORMS COULD BE POSSIBLE BACK ACROSS THE DELTA DURING THE LATE AFTN PER HI RES NAM AND SSEO SUPPORT. THIS COULD BE POSSIBLE BUT DEPENDENT ON ATM RECOVERY POST THE 2ND ROUND. THE WEAK FRONT WILL FINALLY MAKE IT THROUGH MOST THE REGION BY EARLY WEDNESDAY MORNING LOWERING RAIN CHANCES. SOME AFTN SHOWERS/ TSTORMS STILL LOOK POSSIBLE AS LINGERING PWATS NEAR 1.5" REMAIN IN EAST MS WITH WEAK SW/V RIDGING BUILDING IN EARLY THURSDAY. /ALLEN/ && .AVIATION...ALL SITES ARE CURRENTLY VFR THIS AFTERNOON...BUT SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE WESTERN PORTIONS OF THE AREA. THESE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS BRINGING MVFR/IFR CONDITIONS TO GLH/GWO AND EVENTUALLY JAN/HKS/GTR EARLY THIS EVENING. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL REMAIN OUT OF THE SOUTHWEST THIS AFTERNOON BETWEEN 5-10 KNOTS BECOMING OUT OF THE SOUTH OVERNIGHT. EXPECTED GUSTY WINDS IN AND AROUND ANY CONVECTION. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 82 67 85 / 96 71 45 30 MERIDIAN 72 86 67 85 / 93 69 61 38 VICKSBURG 71 82 67 86 / 97 62 31 23 HATTIESBURG 73 87 69 87 / 82 67 53 49 NATCHEZ 72 82 67 85 / 95 64 25 18 GREENVILLE 70 82 66 84 / 100 54 24 20 GREENWOOD 70 82 66 84 / 100 58 38 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ018-019-025>033. LA...NONE. AR...NONE. && ALLEN/15
Hazardous weather outlook, Jun 9, 3:10 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON JUN 9 2014 ARZ074-075-LAZ007>009-015-MSZ034-035-040-041-102000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...TONIGHT SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY. MSZ018-019-025>033-102000- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT FLOODING RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY. LAZ016-023>025-MSZ036>039-042>045-047-048-053-102000- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-HOLMES-ATTALA-WINSTON- NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-CLAIBORNE- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...REMAINDER OF TODAY THROUGH TONIGHT SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TODAY THROUGH TUESDAY. LAZ026-MSZ046-049>052-054>066-072>074-102000- CONCORDIA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 249 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. 15 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 9, 3:23 PM CDT, 59 minutes before
MSZ034-092055-
WASHINGTON MS-
323 PM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT MON JUN 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER AVON AT 324 PM CDT...MOVING
NORTHEAST AT 30 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL WASHINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3333 9077 3312 9100 3316 9109 3322 9109
3325 9105 3328 9104 3328 9108 3324 9110
3329 9113 3343 9103
TIME...MOT...LOC 2024Z 210DEG 25KT 3325 9103
MRMLocal storm report, Jun 9, 3:29 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG BASTROP 32.77N 91.91W
06/09/2014 MOREHOUSE LA EMERGENCY MNGR
REPORTS OF TREES DOWN THROUGHOUT THE PARISH...INCLUDING
ON HIGHWAY 139S AND HIGHWAY 140N.
&&
DCOXSpecial weather statement, Jun 9, 3:31 PM CDT, 51 minutes before
LAZ025-092100-
TENSAS LA-
331 PM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT MON JUN 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER NEWLIGHT AT 332 PM CDT...
MOVING NORTHEAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3210 9151 3213 9151 3221 9145 3220 9132
3223 9127 3221 9124 3223 9122 3222 9120
3220 9116 3215 9118 3196 9139 3203 9151
3209 9149
TIME...MOT...LOC 2032Z 216DEG 29KT 3210 9140
MRMLocal storm report, Jun 9, 4:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
06/09/2014 EAST CARROLL LA LAW ENFORCEMENT
A FEW TREES DOWN IN TOWN...ON HWY 134 SW OF TOWN AND
OTHERS ON HWY 65 JUST N OF TOWN.
&&
CMELocal storm report, Jun 9, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD GRENADA 33.78N 89.81W
06/09/2014 GRENADA MS LAW ENFORCEMENT
SEVERAL INTERSECTIONS WERE FLOODED THIS MORNING AROUND
THE CITY.
&&
CMELocal storm report, Jun 9, 4:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG ST. JOSEPH 31.92N 91.24W
06/09/2014 TENSAS LA LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE PARISH WITH SEVERAL
VEHICLES BLOWN OFF ROADWAYS. MORE SPECIFIC DAMAGE
INFORMATION WILL BE GATHERED LATER.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 43 min |
| Jun 8, 7:43 PM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 61 min |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 61 min |
| Jun 8, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 61 min |
| Jun 8, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 64 min |
| Jun 8, 11:45 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jun 9, 12:01 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 59 min |
| Jun 9, 12:07 AM CDT | Special Weather Statement | JAN | Madison | 43 min |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 52 min |
| Jun 9, 12:46 AM CDT | Special Weather Statement | JAN | Grenada | 19 min |
| Jun 9, 1:04 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 56 min |
| Jun 9, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 62 min |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Jun 9, 11:43 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more | 31 hr |
| Jun 9, 12:19 PM CDT | Special Weather Statement | JAN | Holmes | 31 min |
| Jun 9, 1:41 PM CDT | River Flood Warning | JAN | Clay | 6 days |
| Jun 9, 1:42 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Jun 9, 2:31 PM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Jun 9, 3:23 PM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Jun 9, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 57 min |
| Jun 9, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Washington, Yazoo | 51 min |
| Jun 9, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren, Yazoo | 58 min |
| Jun 9, 4:26 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Yazoo | 65 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 62 min |
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Holmes, Madison, Rankin, Yazoo | 56 min |
| Jun 9, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Jun 9, 4:55 PM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Jun 9, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 57 min |
| Jun 9, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 46 min |
| Jun 9, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 65 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Grenada, Holmes, Montgomery | 58 min |
| Jun 9, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 58 min |
| Jun 9, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Rankin, Scott | 60 min |
| Jun 9, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 41 min |
| Jun 9, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 38 min |
| Jun 9, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 57 min |
| Jun 9, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 67 min |
| Jun 9, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.